Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 16, 2000, 4:05 PM CST for Bell County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 16, 2000, 4:05 PM CST (22:05 UTC)
- Expired
- Mar 16, 2000, 4:45 PM CST
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bell County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 2:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 162208 SVRFTW TXC027-162245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CST THU MAR 16 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 445 PM. * AT 405 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 17 MILES WEST OF SALADO...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR SALADO AROUND 445 PM. DOPPLER RADAR DETECTED HAIL UP TO NICKEL SIZE WITH THIS SEVERE THUNDERSTORM. LAT...LON 3101 9780 3092 9782 3078 9732 3096 9727
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:30 PM CST, 35 minutes earlier.
Area forecast discussion, Mar 16, 3:30 PM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CST WED MAR 16 2000 A SERIES OF SHORT WAVE TROUGHS AND AN APPROACHING COLD FRONT WILL MAKE FOR UNSETTLED WEATHER ACROSS NORTH TEXAS FOR THE NEXT 48 HOURS. FIRST SHORT WAVE WILL MOVE INTO LOUISIANA TONIGHT AS NEXT SHORT WAVE TROUGH INTENSIFIES ACROSS THE WESTERN SLOPES OF THE ROCKIES. EXPECT THIS SECOND TROUGH TO DIG SOUTHWARD INTO WEST TEXAS ON THURSDAY AS A FAIRLY STRONG COLD FRONT MOVES SOUTH ACROSS THE TEXAS. LOOKS LIKE THE BEST CHANCE FOR THUNDERSTORMS WILL BE ASSOCIATED WITH THE FRONTAL PASSAGE DURING THE MORNING/EARLY AFTERNOON. HOWEVER...THE BEST UPPER LEVEL DYNAMICS WILL NOT ARRIVE UNTIL THURSDAY AFTERNOON/EVENING WHEN THE FRONT IS ENTERING INTO SOUTH TEXAS. EXPECT POST FRONTAL RAIN TO OCCUR THURSDAY NIGHT INTO FRIDAY. WILL SEE FAIRLY WARM OVERNIGHT LOWS TONIGHT AS LOW LEVEL MOISTURE SLOWLY RETURNS. TEMPERATURES SHOULD FALL INTO THE 40S TO LOWER 50S DURING THE DAY THURSDAY BEHIND THE FRONT. THESE COOL TEMPERATURES WILL CONTINUE THROUGH FRIDAY UNDER MOSTLY CLOUDY SKIES. DFW 59/62/42/52 0665 ACT 60/70/44/53 1554 IN THE EXTENDED...CLOUDS WILL BE ON THE DECREASE FRIDAY NIGHT AS AN UPPER RIDGE QUICKLY BUILDS IN. NEXT SHORT WAVE IS FORECAST TO INTENSIFY OVER THE SOUTHWEST U.S. ON SUNDAY AND BRING A CHANCE OF RAIN TO MOST OF NORTH TEXAS MONDAY. .FTW...NONE. 79
In the hours before
Special weather statement, Mar 16, 12:15 PM CST, 3 hours 50 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1215 PM CST THU MAR 16 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING FOR THAT PART OF NORTH CENTRAL TEXAS LOCATED SOUTH OF A COMANCHE...HILLSBORO...TO ATHENS LINE. THIS INCLUDES THE CITIES OF TEMPLE...KILLEEN...AND WACO. A STRONG COLD FRONT HAD REACHED A GAINESVILLE...MINERAL WELLS... TO BROWNWOOD LINE AT MIDDAY. THIS COLD FRONT WILL MOVE ACROSS THE REST OF NORTH TEXAS BY MIDNIGHT. TEMPERATURES BEHIND THE FRONTAL PASSAGE WERE SOME 20 DEGREES COOLER THAN THE REST OF THE REGION. AS AN UPPER LEVEL STORM MOVES ACROSS THE SOUTHERN PLAINS LATER TODAY AND TONIGHT...SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE INVADING COLD FRONT. A FEW OF THESE STORMS COULD BRIEFLY BECOME SEVERE IN THE WACO AREA BY EARLY EVENING. AN UNSTABLE AIRMASS WILL COMBINE WITH ADEQUATE TURNING OF THE WIND WITH HEIGHT...TO PRODUCE A FEW STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD REMAIN ALERT TO LIMITED SPOTTER ACTIVATION EITHER LATE THIS AFTERNOON OR EVENING. && FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 48
Special weather statement, Mar 16, 4:00 PM CST, 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CST THU MAR 16 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING FOR THAT PART OF NORTH CENTRAL TEXAS LOCATED SOUTH OF A COMANCHE...HILLSBORO...TO ATHENS LINE. THIS INCLUDES THE CITIES OF TEMPLE...KILLEEN...AND WACO. A STRONG COLD FRONT WILL MOVE THROUGH ALL OF NORTH CENTRAL TEXAS BY MIDNIGHT. TEMPERATURES WILL COOL RAPIDLY SHORTLY AFTER FRONTAL PASSAGE. IN ADVANCE OF THE INVADING COLD FRONT...DAYTIME HEATING HAS FURTHER DESTABILIZED THE ATMOSPHERE FROM WACO SOUTHWARD TO THE TEXAS HILL COUNTRY. AS AN UPPER LEVEL STORM MOVES ACROSS THE REGION THIS EVENING AND TONIGHT...A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD REMAIN ALERT TO LIMITED SPOTTER ACTIVATION. SPOTTERS ALONG AND SOUTH OF A KILLEEN TO CENTERVILLE LINE MAY BE ACTIVATED EARLY THIS EVENING. && FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 48
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.